Announcement

Collapse
No announcement yet.

testosterone injections?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    testosterone injections?

    my dr. wants to start giving me testosterone injections to increase stength and muscle mass. i'm c5-6 incomplete/4yrs post and i've been using the walker exclusively for the last three months...i've increased my exercise regime and strength training over the last year with amazing results. i havn't had any experience with steroids. any advice? precautions? thanks.
    da

    #2
    I take weekly injections of depo Testosterone. I have been on it for about eight years now and feel the best ever at 54 years old. I have had no side effects and only positive results. I take a one ml shot of 200 mg Depo Testosterone Cypionate every week. I have found a 20 gauge needle works great for me. The liquid is pretty thick and is easy with a larger needle. The first couple of years my doctor and I played with the timing and doses of the shots. We finally narrowed down to this dose weekly. My levels are around 800. Works great for me. Wish you well. Good luck with everything. I did a study with Kessler years ago and it was published in the medical journal. Their were a bunch of us in the study and all positive results for most of us. I can email to you . My email is joemonte@nep.net. Shoot me an email and I will send you the information for review. Best Regards,
    Joe

    Comment


      #3
      Joe emailed me a bunch of great articles. I've recently started TRT too.
      Daniel

      Comment


        #4
        It sure would be easier to respond to your questions if you completed your profile! Your profile indicates that you do not have a spinal cord injury or disease, and no clue about where in the world you are located.

        Testosterone supplementation should only be undertaking if your blood levels of testosterone are below normal. Have you had these testing? Taking testosterone or other anabolic steroids without monitoring this can increase your risks for heart disease, liver disease and cancer, and other complications of hypertestosterone.

        (KLD)
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


        • TheAbleChef
          TheAbleChef commented
          Editing a comment
          What is considered below normal for SCI patients? Mine is hovering at 230.

        • BRIDGET77
          BRIDGET77 commented
          Editing a comment
          should women get tested for testosterone when starting on a osteoporosis medicine? I have been on Boniva, Reclast, Prolia, and now Evenity. The Evenity immediately had a strong effect on my muscles and hypersensitivity throughout my body. It has been 3 weeks and my legs are very weak. I have been very fatigued. My bloodwork came back with low glycemia (glucose) which is normally "normal". I called my Endocrinologist and Amgen, who makes the medicine Evenity and Prolia. Both said to find out what my underlying condition is before continuing. For me, it could be my autonomic nervous system (from a tumor that was removed, inside the spinal cord at T2-T4). I also have spinal stenosis in the cervical area. I do not know what could be causing it. My Physicians do not want to operate on my neck because they say my bones are too weak to put screws into. They also say "the danger outweighs the benefit for my cervical spine stenosis'. Could low testosterone cause this intense weakness? My body is so complex and baffling I do not know where to start to find out. Because Evenity is a monthlly infusion I can just not get it next month. On the flip side, I would like to grow bone so I will not have any more fractures and get the surgery I need. Any advice?

        • SCI-Nurse
          SCI-Nurse commented
          Editing a comment
          We don't know the exact mechanism of osteoporosis in those with SCI, but testosterone levels don't appear to be involved. It is much more likely lack of weight bearing with accompanying large muscle contraction + some type of hormonal influence that we have yet to identify. I don't see any reason for a woman with SCI to have their testosterone levels measured. (KLD)

        #5
        does anyone have any experience with steroid use for strength training...or any expertise in this field? i'm concerned about overall health and productivity...should this even be considered for someone w/sci? any input will be greatly appreciated..

        Comment


          #6
          I'd start with clomiphene (Clomid) and see if that helps. It has doubled my T levels and is a cheap pill.

          Comment


            #7
            Originally posted by Tman9513 View Post
            I'd start with clomiphene (Clomid) and see if that helps. It has doubled my T levels and is a cheap pill.
            Thank you Tman! What dosage of Clomoid you would recommend? And did you have side effects?

            Comment


              #8
              My father is an incomplete para, and he has been on testosterone throughout his recovery. He was found to have low levels before his injury, and was on a topical treatment rather than injections to get his level back into the normal range. Currently, he uses Fortesta. He was not able to obtain stable levels on other topicals, but Fortesta works well for him.

              It does help his strengthening/muscle building. It may also be contributing to his improved osteoporosis. It also has an effect on increasing his hematocrit. Maybe helps his energy?

              There are side effects if the levels are too high. Increased acne is obvious. It might effect mood/increased irritability if levels are too high. It also can push your hematocrit too high for some people. There are down sides to this.

              You should have your levels monitored regularly by your doctor if you are taking T, and blood tests are needed at least twice a year to follow hematocrit, liver function tests, and PSA. Honestly, your urologist is the best person to be giving you T and monitoring its effects.

              Comment


                #9
                Originally posted by holyone View Post
                Thank you Tman! What dosage of Clomoid you would recommend? And did you have side effects?
                50mg per tablet per day (in the morning),no side effects for me

                Comment


                  #10
                  Holyone, I hope you're able to find something that works for you. Myself years ago I was taking T injections but ended up stopping due to some minor side effects. Now according to my latest blood test my T is off the charts low and I don't know what to do. My Dr. said no injections and didn't offer any other suggestions so I don't know what's out there that might help!?

                  So like I said I hope you're able to find something that works well for you.
                  Courage is being scared to death but saddling up anyway. .(John Wayne)

                  Comment


                    #11
                    I used testosterone shots weekly but stopped, cause the boys were shrinking, I now use clomiphene (clomid) and it works fine, when I first started my test jumped to 928 so I backed off to half of what I was taking, and it's 800 now.
                    "Would you rather reduce deficits and interest rates by raising revenue from those who are not now paying their fair share, or would you rather accept larger budget deficits, higher interest rates, and higher unemployment? And I think I know your answer." Ronald Reagan"

                    Comment


                      #12
                      Originally posted by Tman9513 View Post
                      50mg per tablet per day (in the morning),no side effects for me
                      Thanks! I need to talk aboit it with my doctor.
                      Sounds like Clomid is a proper way.

                      Is it possible to increase T level naturally? I'm afraid of side effects due to high sensetivity.

                      Comment


                        #13
                        Originally posted by trekker6 View Post
                        I used testosterone shots weekly but stopped, cause the boys were shrinking, I now use clomiphene (clomid) and it works fine, when I first started my test jumped to 928 so I backed off to half of what I was taking, and it's 800 now.
                        I've been taking testosterone injections to get my levels up. I might be interested in clomid. When I googled it, it says it's used for infertility in women. Now I'm confused. Can someone explain?

                        Comment


                          #14
                          Originally posted by HACKNSACK44 View Post
                          I've been taking testosterone injections to get my levels up. I might be interested in clomid. When I googled it, it says it's used for infertility in women. Now I'm confused. Can someone explain?
                          https://www.shiramillermd.com/2012/0...y-alternative/

                          This is a pretty decent summary of what it does in males.

                          Comment


                            #15
                            Originally posted by Tman9513 View Post
                            https://www.shiramillermd.com/2012/0...y-alternative/

                            This is a pretty decent summary of what it does in males.
                            Thanks for the info!

                            Comment

                            Working...
                            X